Tel: +44 7963 555235

Skype: Helix Homeopathy

hello@helixhomeopathy.comWhatsapp: PaulaWebb/Helixhomeopath

Classical Homeopath

Clinics via Skype/Zoom or face to face at 28 Beverstone Road,

London SW2 5AN

  • White Facebook Icon
  • White Twitter Icon

© 2016 by Paula Webb. Proudly created with Wix.com

 

  • Paula Webb Helix Homeopathy

A Case of Acne, Dysmenorrhea & breast lump (Fibroadenoma) responds to Homeopathy

Updated: Jan 27


Many young women turn to the Contraceptive Pill as a convenient form of birth control. However, continued use indicates that for some, it may contribute to hormonal disturbances later in life as the case below shows.

Sandra began using the Pill at age 16 when she left home for university. Now at age 27, she presented at my clinic with facial acne, PMS with noticeable irritability, menses that were both very heavy and painful, as well as a hard fibroadenoma in her right breast, and weight gain. Most recently she had also developed hair growth on her chin. All these symptoms had appeared whilst on the Pill at age 21 but had become worse since coming off The Pill at age 23.

Initial case taking

Sandra arrived at my clinic feeling very low. She had tried many creams and health protocols to combat her acne which she felt made her very unattractive. Her confidence was at rock bottom. She was currently on a very restrictive Vegan diet to try to see if this would help the acne, to no avail.

Presenting Symptoms

* Facial acne mostly on her chin, jawline and the top of neck and in front of her ears which increased in severity at the menses. The spots were large, blind or occasionally puss filled and were painful to touch. They were also itchy. She also had small pimples on her forehead which tended to improve after a few weeks in the sun.

* A hard oval shaped fibroadenoma lump in the top of her right breast which is both sore and tender to the touch. Medical investigation had confirmed the lump was benign in nature. Both her breasts had been tender for the last couple of months.

* Premenstrual Syndrome (PMS) with marked irritability and cravings for ‘rubbish’ food – crisps, cakes, biscuits, chocolate etc.

* Menses that in the last 10 months have become both heavy and painful. They typically began with spotting for two days before two days of heavy flow followed with severe twisting, cramping and tightening and a ‘dragging down’ feeling like ‘someone has scraped the front of my womb’. She also had many small clots and her stools would become loose during the menses. Her libido had also been very low for the last two to three years compounded by her feeling that she was ‘unattractive’ due to the acne.

* A history of cold sores on the lips made worse by damp weather.

* Sudden lapses of short term memory – in the consultation, Sandra could briefly not remember her current job, and had difficulty recalling the sequence of events in her life over the last 5 years.

Causation:

Sandra’s skin and menses symptoms started at age 21 but increased dramatically when she stopped using the Pill at age 23 pointing towards an hormonal element in the case, plausibly exacerbated by her use of the Contraceptive Pill.

At age 17 she had unfortunately been attacked in the street leaving her with memory loss and a period of depression. Even now she still has anxiety about being followed by any male stranger in the street.

I suspected that Sandra may have been suffering from Polycystic Ovary Syndrome and suggested she had this medically investigated. Happily, her results proved negative.

General symptoms:

Body temperature: Chilly

Food preferences: Sweet foods (4) and salty foods (2). She did not tolerate or like cow’s milk.

Thirst: Drinks 3 litres a day for health reasons (but not naturally thirsty). Dislikes cold water.

Allergies: General Anaesthetics, quinine.

Fears: Being followed, deep water, sharks. Not finding a life partner.

Personality: She described herself as being quickly frustrated but mostly easy going, and worried about others’ opinions of her. She preferred to be alone when she was upset and did not like hugs. She explained she often found herself losing interest soon into romantic relationships.

Medical History:

Sandra reported a healthy childhood with all standard vaccinations when young. Apart from a shoulder injury when she was 3, and the temporary health consequences resulting from when she had been attacked, her health history was unremarkable. Her menses had commenced in her early teens and were at that time painless with normal flow.

One year ago she had had a severe acute swelling in the left side of her neck with a high fever which was treated with antibiotics.

Symptoms used to repertorise the case using the Vithoulkas Compass:

Mind – Irritability – menses – before (2)

Mind – memory – weakness – of (2)

Face – Eruptions – Acne (2)

Face – Eruptions – menses – during (2)

Face – Eruptions – Herpes – lips about (2)

Abdomen – Pain – dragging, bearing down (2)

Genitalia – Female – Menses – copious (2)

Genitalia – Female – Menses painful (Dysmenorrhoea) (3)

Genitalia – Female – Pain – cramping – Uterus – menses during (3)

Chest – Induration – Mammae (2)

Chest – nodules – sensitive – Mammae in (2)

Generalities – Heat – Lack of vital (2)

Generalities – obesity (1)

Conclusion:

The causation for this case pointed strongly towards both emotional trauma from the attack and the use of the Contraceptive Pill.

The reportorisation above clearly indicated the remedy Sepia which very often is called for in cases of hormonal disruption.

Prescription:

A single dose of Sepia 200c.

Level of Health: As Sandra had had an acute with high fever in the last year and her symptom picture was clear, this suggested her level of health was good, perhaps between 2-3.

Reaction to the remedy:

Sandra reported back to me a week after taking the remedy. She noted that she had been uncharacteristically emotionally sensitive and had found herself snapping at a housemate after they had accidentally surprised her and made her jump. She then felt very tired and almost fell asleep during the day – very unusual for her. The usual heavy menses with aggravation of the acne followed a few days later but she did report that she was suddenly now feeling "much happier and more confident".

This short mental/emotional aggravation pointed towards a confirmation that the remedy had acted deeply and that physical improvements would follow in the coming weeks. It also confirmed that her level of health was around 2-3.

Over the next few weeks Sandra checked in with me so we could assess her progress. Slowly but surely her physical symptoms began to improve including her mood, confidence, acne, menses, breast lump and cold sores. This is what she reported three months after her remedy:

“I just wanted to get in touch to let you know that at my last period there was no pain and I think not as heavy. My skin still has the odd hormonal spot which I try my best to leave alone - it is definitely clearing up. So all in all, my skin is great. Also my breasts are not sore anymore, and I am pretty sure the concerning lump has gone. Thank you".

Sandra was so delighted with the results of her treatment that she sent me this testimonial a few weeks later:

"Since coming off the pill I have suffered from hormonal acne which has knocked my confidence for years, other symptoms were really heavy periods, tender and lumpy breasts. I had tried many different skincare products, very strict diets and I quit alcohol but my acne remained. Paula was my last resort to balance my hormones before returning to the pill.

Paula was really kind and considerate, I felt at ease right away. After our first consultation I was prescribed a remedy and even though it took a few weeks maybe even a couple of months my hormonal acne is 99.9% gone as well as all my other symptoms. I know lots of girls in their mid 20s are suffering from similar symptoms and I highly recommend giving homeopathy and Paula a try! I will definitely not be going back on the Pill, I finally feel myself again and my skin looks amazing!"

References

Breast Fibroadenoma. Maleeha Ajmal; Kelly Van Fossen. Last Update: December 13, 2018. https://www.ncbi.nlm.nih.gov/books/NBK535345/

Managing Adverse Effects of Hormonal Contraceptives. NANCY GROSSMAN BARR, MD, David Geffen School of Medicine at the University of California, Los Angeles, California. American Family Physician. 2010 Dec 15;82(12):1499-1506. https://www.aafp.org/afp/2010/1215/p1499.html

***

If you're suffering from acne, painful periods or other disturbing hormonal symptoms then please get in touch or make an appointment. I work internationally via Skype and face-to-face in Brixton, London, UK.

BOOK A FREE 15 MIN PHONE OR SKYPE CONSULTATION HERE.

Disclaimer: This article is for educational purposes only and not intended to replace the advice of your physician or health care provider. First aid situations may require medical or hospital care. Do not use this article as a means to diagnose a health condition. Speak to your doctor if you think that your condition may be serious, before discontinuing any medication that has been prescribed for you, or before starting any new treatment.

#acne #Dysmenorrhea #Painfulperiods #Fibroadenoma #breastlump #ComingofftheContraceptivePill #HormonalImbalance #ContraceptivePillsideeffects #herpes #coldsores

51 views